I am currently on Citalopram 20mg, I find this makes me sweat a lot, my doc suggested changing to Escitalopram,do many people have sewating episodes on this medication ?
Escitalopram - does this make anyone sweat?
Question posted by redlynz on 20 March 2011
Last updated on 27 November 2021 by Anonymous
Hi redlynz I have been on Escitalopram 5mg for about 5 weeks . I started taking them at 9am in the morning and changed to 9pm at night after a couple of weeks of starting Escitalopram , Because of sweating . My thoughts was i drink a lot of water during the day causeing more sweating . I sweat a very little sometimes during day and some days nothing . I try not to drink anything after 7pm before 10pm bedtime . I keep bedroom cooler so i do not sweat and sleep better. I hope this helps and Good Luck .
This drug messed up my gustatory, I am born to eat spicy hot and sour food after 2months I took this drug , I got hot flash at night and my scalp sweat hard when I eat hot or anything sour food including fruit.
Common (1% to 10% of users): Increased sweating (hyperhidrosis)"
Unfortunately, most antidepressants/anxiolytics can cause this side effect in some users. Everyone responds differently to every medication so just because you have a side effect with one doesn't necessarily mean you'll have it with another.
Let your health care provider know and get some professional advice on your options.
i am currently taking citalopram 10mg i just started it about two weeks and two days ago so i’m brand new on it but i’ve been experiencing the worst night sweats on this. i’m unsure if it’s the medicine or if it could be something else that we aren’t seeing at the dr. anyways i’m relieved to see that others experience this as well maybe i should take it in the morning instead of at night and see if that helps
Yes definitely! I take Lexapro 15mg and when I’m doing anything or even just sitting I’m so hot. I’ve also taken citalopram and have had the same affect. Although I hate sweating and feeling hot constantly especially when I wake up in the middle of the night and my hair and breast are all wet, I hate panic attacks worse! And Lexapro has honestly given me my life back!
I take 10 mg each night. I have taken it since January 1st, 2018. I am so very hot I can hardly stand it. I sweat excessively on my head, face, and neck. I never have had a problem sweating much before. I also don't care whether I get anything done. I have no drive to do anything as well as stay sleepy ALL the time.
Hello redlynz. I agree with all the previous answers. Now to inform you I was on Lexapro and seldom if ever had the problem. Go figure huh? Have a great weekend, regards pledge
I've taken both and find that I do sweat less with escitalopram but I do still sweat. I find the 10mg dose to be better than 20mg dose.
Excessive sweating is a common side effects of many antidepressants, including escitalopram (Lexapro). Unfortunately, I think you are going to have a hard time finding one that doesn't have this side effect, at least that is my experience.
I have just learned to live with it and drink plenty of fluids when I have to be outside in the heat.
Excessive sweating as well as hot flashes are common side effects of escitalopram. If it's not something that you think you can get used to, then I'd suggest asking your doctor if there is something else that might work as well but without the side effect. Hope this helped.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.